Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online
Ask a Urologist   »  

Depressed by small penis syndrome. Nexito, clonazepam caused side effects. How to fix it?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
hello sir, i am a male age 27. i had been depressed for a small penis syndrome and nerves-ed shaking head when facing trouble situation and when facing girls(from my age 15 to 23). i had taken clonazepam and anti anxiety medicine occasionally with doctors advice.since my 23rd age i have facing a severe panic and depression with consequence of one real trouble(doubting me i am a XXXXXXX but i am not). my anxiety and nerverness was developed that situation. i was trying to get correct medicine but i cant .
Since one year (from age 26) i was prescribed nexito ls 10,with betacap tr40. its a great medicine and i relived greatly. but my doctor migrated to another town. and i cant get correct continuation of medicine. i personally reduce the medicine to nexito plus (which contains ecsitalopram 5,clonazepam 5). it works great and i want to know how long i should follow this medicine and what is the permanent cure to my problem. thank you.

i have some following side effects,so i want to know how to gain control over it.
feeling drowsy,sick, and sleepy.
hard to do physical work as well as mental work like studying(presently i studying for mtech)
not interested in sexual feelings
not interested to speak

Posted Sun, 6 May 2012 in Penis Problems
Answered by Dr. Ashish Mittal 9 hours later

Thanks for your query.

Important aspects of your query are:
•     27 year old male
•     Total illness duration 12 years
•     Known case of anxiety, depression and panic
•     Improvement with escitalopram and clonazepam
•     Remaining symptom or side effects: drowsiness, easy fatigability, decrease communication and decrease libido
•     Concern related to long term management

Anxiety disorder is one diagnosis which can explain almost all symptoms. Other common symptoms of anxiety disorders: anxiety, nervousness, restlessness, mild irritability, excessive worry regarding own wellbeing, tremor, muscle spasm/twitching, heaviness in body, easy fatigability, palpitation, sleep difficulty, decrease libido and dry mouth.

So, most of remaining symptoms may occur because of illness itself. Drowsiness may because of clonazepam.

You may need treatment with psychiatrist to treat your anxiety and to plan long term management. As you are having multiple symptoms then combined treatment in form cognitive behaviour therapy and drug therapy will be best in your case.

In drug treatment of anxiety two types of medicine used. For immediate relief of anxiety benzodiazepines group of medicines are used (like clonazepam) for short term and for long term relief most commonly SSRI (selective serotonin reuptake inhibitors like escitalopram) are used. SSRI takes around 3-4 weeks to show its effect and cognitive behaviour therapy also takes weeks to show its effect.

Anxiety, depression and panic disorders are chronic illness and its natural course of illness there is variation in symptom severity over a period. So you need to take treatment for long duration in effective doses.

Regarding drugs doses following information will useful:
•     Today’s research indicates that a move toward individualizing the dosing of prescription agents is warranted and it can happen only after physical consultation & mental status examination. So consult any nearby psychiatrist
•     For time being stop daily use clonazepam. You can use it on need basis whenever anxiety is more.
•     Escitalopram 5mg is very low dose. Continue nexito 10 with betacap tr40 which you are receiving previously.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.

Above answer was peer-reviewed by
Follow-up: Depressed by small penis syndrome. Nexito, clonazepam caused side effects. How to fix it? 14 hours later
Hello sir, first of all I thank you very much for a clear and through information.
I have some more doubts, kindly clear my request.

DOUBT 1) Medicine
You advised to stop, taking clonazepam. It must be perfect solution. And also, my previous doctor who prescribed me the Nexito Ls, said “try to avoid benzodiazepains because it will create addiction to drug. Rather than using clonazepam use the BetaCap TR “.He said it when i insist him to prescribe clonazepam is best for me.
Because personally I feel clonazepam make me free more than Betacap, because Betacap make me off minded and gives mild problems in speech. But when using clona, it’s easy to interact with people and no problems. I use Betacap only when situation like expecting huge event or stress,and Fear like adrenalin effect when we on stage or meeting group of people.
But if you prescribe me its best to drop clona, then that's perfect and I can manage that because of the good effect over than side effect.
And also my first prescription of drug is Nexitio Ls (it’s a combination of Ecsitalopram 10mg and clonazepam 0.25mg). So, should I take that one or take a plain Nexito 10 mg.

DOUBT 2) Diet and Health
I want to know how much harm these medicine to my liver and kidneys.
That’s why I personally decided to reduce the intake of Ecsitalopram from 10 mg to 5 mg.
•     I am vegetarian and don’t smoke, don’t drink alcohol
•     I taking liver function & kidney function test every 6 months and its normal.
•     I take multivitamin tablet regularly and calcium tablet for some days.

Is everything OK with my diet and if anything I should change please tell me

DOUBT 3) what is cognitive behavioral therapy?

You said to visit nearest psychologist. But nearby me there is no one .and it’s difficult to find a good doctor.

A year before I consult with a doctor in mental rehabilitation center. He conducted a 10 session program and teach me how enhance positive thoughts and to use imaginary method to build confidence, and a relaxation exercise. It was good at that time. Is that a cognitive behavior therapy?

If it is must, then definitely i see a Psychologist.

Thank you very much doctor.
Thank you sir!
Answered by Dr. Ashish Mittal 10 hours later
Hello again,

Advising medicine without physical and mental status examination is not in patient favor. You should follow your psychiatrist advise.

I do not advice you to reduce dose of nexito by your self. It is not good for you. Take escitalopram 10 mg as advised by your psychiatrist.

Clonazepam use only for short term. For long term management escitalopram is good. Same thing was advised by your psychiatrist. Escitalopram had not cause any liver or kidney damage in my experience.

You can use betacap on demand before stressful situation.

Yes you have received one form of CBT(Cognitive behavioral therapy) in past as per your description.
CBT can help you to change how you think ('Cognitive') and what you do ('Behaviour'). These changes can help you to feel better. Unlike some of the other talking treatments, it focuses on the 'here and now' problems and difficulties. Instead of focusing on the causes of your distress or symptoms in the past, it looks for ways to improve your state of mind now.

There are patient written reviews for doctors in our listing, those can guide you for a better doctor.
You can search for a doctor in your area. WWW.WWWW.WW
Final message: Do not change medicine dose by yourself. Keep regular touch with psychiatrist.

Wish you good health,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor